Wyoming, 2003

Damaging Wind in Wyoming, June 24, 2003

June 24, 2003 · NWS RIW · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before the first event at Jun 24, 12:10 PM MST, 20 minutes earlier.

Area forecast discussion, Jun 24, 12:10 PM MST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
110 PM MDT WED JUN 24 2003

.TONIGHT THROUGH SATURDAY NIGHT...
PATTERN BECOMES LESS AMPLIFIED IN THE SHORTER TERM WITH NW FLOW
DOMINATING ACROSS AREA AS UPPER TROF OF PAST SHIFTS EAST INTO GREAT
LAKES. A WEAKER S/W DROPS ACROSS AREA ON BACKSIDE OF TROF LATE THIS
AFT INTO THIS EVENING. THIS COMBINED WITH LINGERING MOISTURE AND
INSTABILITY...COULD STILL SEE ISOLATED STORMS EARLY THIS EVENING.
RADAR ALREADY CONFIRMING THIS TREND. OTHERWISE...DRIER AND MORE
STABLE CONDITIONS EXPECTED THE REST OF THE WEEK AS BETTER DYNAMICS
REMAIN TO NORTH AND EAST OF AREA. GFS STILL INDICATING A WEAK
BOUNDARY DROPPING SOUTH INTO CENT WY LATE ON SAT INTO SUN. LOW POPS
STILL LOOK RSBL WITH THIS FEATURE ACROSS NORTH AND CENTRAL SECTIONS.
TEMPS SHOULD REBOUND QUICKLY BACK TOWARD NORMAL READINGS WITH
INCREASED INSOLATION AND GOOD WAA.

.SUNDAY THROUGH WEDNESDAY...
OVERALL DRY FCST STILL LOOKS RSBL THRU LONGER RANGE WITH
WEST/SOUTHWEST UPPER LEVEL FLOW AND GERNAL DOWNSLOPE COMPONENT. WILL
MAINTAIN THE LOW POPS INTO SUN WITH LINGERING FRONTAL BOUNDARY AND
INSTABILITY. A MORE SIGNIFICANT S/W PUSHES ACROSS MT ON MONDAY
BETTER DYNAMICS WILL BE NORTH OF AREA...ALTHOUGH WILL ADD LOW POP
MENTION IN FAR NRN SECTIONS FOR ACTIVITY POSSIBLY JUST CLIPPING
AREA. OTHERWISE...ANY ORGANIZED PCPN LOOKS MINIMAL. WARM FLOW SHOULD
KEEP TEMPS AT NEAR NORMAL LEVELS.

.RIW...NONE.

FRIEDERS
Hazardous weather outlook, Jun 24, 4:30 AM MST, 8 hours before
WYZ001>020-022>030-251300-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
530 AM MDT TUE JUN 24 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

A STORM SYSTEM WILL BRING RAIN...SNOW TO THE MOUNTAINS...TODAY AND
TONIGHT. THE HEAVIEST PRECIPITATION WILL OCCUR EAST OF THE
CONTINENTAL DIVIDE...WITH AMOUNTS AVERAGING 1/4 TO 3/4 OF AN INCH.
SEVERAL INCHES OF SNOW WILL BE POSSIBLE ACROSS THE BIG HORN AND WIND
RIVER MOUNTAINS. ALSO...ISOLATED THUNDERSTORMS WILL OCCUR TODAY
ACROSS NATRONA AND JOHNSON COUNTIES. HIGH TEMPERATURES WILL BE ON THE
LOW SIDE...30S IN THE MOUNTAINS AND 40S TO LOWER 50S ELSEWHERE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

MC

In the hours before

Special weather statement, Jun 24, 7:40 AM MST, 4 hours 50 minutes before
WYZ001>020-022>030-242200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
840 AM MDT TUE JUN 24 2003

...UNSEASONABLY COLD WET WEATHER EXPECTED THROUGH WEDNESDAY
MORNING...

AN UNSEASONABLY STRONG LATE SEASON WEATHER SYSTEM WILL CONTINUE
TO PRODUCE WIDESPREAD PRECIPITATION ACROSS WEST AND CENTRAL WYOMING
TODAY THROUGH WEDNESDAY MORNING. IN ADDITION...TEMPERATURES WILL
CONTINUE TO BECOME EVEN COLDER THROUGH WEDNESDAY MORNING.
ACCUMULATING SNOW IS EXPECTED IN MUCH OF THE WESTERN AND CENTRAL
WYOMING MOUNTAINS TODAY AND TONIGHT. AS MUCH AS 10 TO 15 INCHES OF
SNOW IS EXPECTED IN THE BIG HORN MOUNTAINS BY LATE AFTERNOON TODAY.
UP TO A FOOT OF SNOW IS EXPECTED IN THE WIND RIVER MOUNTAINS BY
WEDNESDAY MORNING. LESSER SNOW ACCUMULATIONS ARE EXPECTED ON THE
OTHER MOUNTAIN RANGES. SNOW LEVELS HAVE DROPPED TO 7000 FEET
THROUGHOUT MUCH OF THE AREA AND COULD CONTINUE TO DROP TO BELOW 6000
FEET BY EARLY WEDNESDAY MORNING IN MANY PLACES. SHOULD ANY MEASURABLE
SNOW OCCUR ON THE BASIN FLOORS OR VALLEYS LATE TONIGHT OR EARLY
WEDNESDAY MORNING...RECORDS MAY BE SET AT SOME LOCATIONS FOR
MEASURABLE SNOWFALL OCCURRING SO LATE IN THE SEASON.

RECREATIONALISTS HEADING FOR THE MOUNTAINS SHOULD PREPARE FOR WINTER
WEATHER CONDITIONS EVEN IF IT IS JUST RAINING AT THE LOWER
ELEVATIONS. RANCHERS SHOULD PROTECT YOUNG LIVESTOCK.

LIPSON
Special weather statement, Jun 24, 8:43 AM MST, 3 hours 47 minutes before
WYZ001>020-022>030-242200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
840 AM MDT TUE JUN 24 2003

...UNSEASONABLY COLD WET WEATHER EXPECTED THROUGH WEDNESDAY
MORNING...

AN UNSEASONABLY STRONG LATE SEASON WEATHER SYSTEM WILL CONTINUE
TO PRODUCE WIDESPREAD PRECIPITATION ACROSS WEST AND CENTRAL WYOMING
TODAY THROUGH WEDNESDAY MORNING. IN ADDITION...TEMPERATURES WILL
CONTINUE TO BECOME EVEN COLDER THROUGH WEDNESDAY MORNING.
ACCUMULATING SNOW IS EXPECTED IN MUCH OF THE WESTERN AND CENTRAL
WYOMING MOUNTAINS TODAY AND TONIGHT. AS MUCH AS 10 TO 15 INCHES OF
SNOW IS EXPECTED IN THE BIG HORN MOUNTAINS BY LATE AFTERNOON TODAY.
UP TO A FOOT OF SNOW IS EXPECTED IN THE WIND RIVER MOUNTAINS BY
WEDNESDAY MORNING. LESSER SNOW ACCUMULATIONS ARE EXPECTED ON THE
OTHER MOUNTAIN RANGES. SNOW LEVELS HAVE DROPPED TO 7000 FEET
THROUGHOUT MUCH OF THE AREA AND COULD CONTINUE TO DROP TO BELOW 6000
FEET BY EARLY WEDNESDAY MORNING IN MANY PLACES. SHOULD ANY MEASURABLE
SNOW OCCUR ON THE BASIN FLOORS OR VALLEYS LATE TONIGHT OR EARLY
WEDNESDAY MORNING...RECORDS MAY BE SET AT SOME LOCATIONS FOR
MEASURABLE SNOWFALL OCCURRING SO LATE IN THE SEASON.

RECREATIONALISTS HEADING FOR THE MOUNTAINS SHOULD PREPARE FOR WINTER
WEATHER CONDITIONS EVEN IF IT IS JUST RAINING AT THE LOWER
ELEVATIONS. RANCHERS SHOULD PROTECT YOUNG LIVESTOCK.

LIPSON

The radar

The Riverton/Lander radar (KRIW), 207 km away, was scanning. The volume nearest the first event began at 19:32 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Sweetwater

When
June 24, 12:30 PM MST
Where
Sweetwater County, 64 mi ESE of Rock Spgs
Measured
50 kt (58 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
41.233, -108.067

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2003Every state in 2003This day in weather historyWarnings in Wyoming, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365489.